Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Replaced merina coil and started bleeding heavily. Will it be reduce after taking tranexamic acid?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I had merina coil fitted five years ago - no problems and it was great. I had it replaced 10 days ago and have been bleeding heavily since with some largish clots. Why am I bleedingnow when I had no problems after the first coil was fitted. Also how long will this last. My GP has prescribed tranexamic acid to help reduce the bleeding - will this work? If so how long will I bleed. When I had the coil before I never bled at all throughout the five years (apart from a bit near the end when it was due for replacement)
Posted Sun, 23 Dec 2012 in Women's Health
Answered by Dr. Rhea Chanda 1 hour later
The bleeding is due to the sudden change in hormone imbalance.After the coil was removed,the level pf progesterone dropped suddenly and you started to bleed.Now after the new device was fitted, the hormone will be dispensed in small amounts on a daily basis. The bleeding will be controlled eventually.Your body has to adjust to the device all over again.You keep taking the tranexemic acid to reduce the bleeding.One tab three times a day.Eventually the hormone will stop your bleeding and you may experience amenorrhea.
Above answer was peer-reviewed by
Follow-up: Replaced merina coil and started bleeding heavily. Will it be reduce after taking tranexamic acid? 2 hours later
How long does it take before they start working. Also the problem I am having is that it is large clots I am passing - does the tranexemic acid not cause clots.
Answered by Dr. Rhea Chanda 26 minutes later
It may take a at least 2-4 months for the device to be adjusted to the body.But the bleeding will be controlled before that.You might get some irregular spotting during this time. Tranexemic acid will stop the bleeding.Its just that you havent had bleeding in a long time so now you are bleeding excessively in the form of clots.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor